Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 51, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2013, 5:44 PM CDT for Allamakee County, Iowa; 4 counties in Wisconsin; Houston County, Minnesota. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 5:44 PM CDT (22:44 UTC)
- Expired
- May 30, 2013, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Houston County, MN, Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 70 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:59 PM CDT | TSTM WND GST 60 | 5 S Eastman, WI | |
| May 30, 6:20 PM CDT | TSTM WND GST 30 | Mount Sterling, WI | 0.56 OF RAIN SO FAR |
| May 30, 6:20 PM CDT | TSTM WND GST 45 | Boscobel, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:56 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS53 KARX 302244
SVRARX
IAC005-MNC055-WIC023-043-103-123-302330-
/O.NEW.KARX.SV.W.0051.130530T2244Z-130530T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
EASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
SOUTHWESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
SOUTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 630 PM CDT
* AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM POSTVILLE TO SAGEVILLE...AND MOVING NORTH AT 60
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WAS REPORTED BETWEEN
CARNAVILLO AND GUTTENBERG.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLATTEVILLE AROUND 555 PM CDT.
HARPERS FERRY AROUND 600 PM CDT.
LANSING AND FENNIMORE AROUND 605 PM CDT.
NEW ALBIN AND BOSCOBEL AROUND 610 PM CDT.
STODDARD AROUND 620 PM CDT.
BROWNSVILLE AND MUSCODA AROUND 625 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LIMERY RIDGE...WAUKON
JCT...WATERVILLE...ELON...DALBY...
MOUNT HOPE...MILLVILLE...ELDERGROVE AND THOMPSON CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4339 9161 4385 9159 4317 9018 4316 9021
4321 9033 4319 9042 4270 9042
TIME...MOT...LOC 2243Z 200DEG 51KT 4313 9147 4262 9068
HAIL...<.75IN
WIND...60MPH
$$
HALBACH2 follow-up statements
324
WWUS53 KARX 302257
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
557 PM CDT THU MAY 30 2013
IAC005-MNC055-WIC023-043-103-123-302330-
/O.CON.KARX.SV.W.0051.000000T0000Z-130530T2330Z/
ALLAMAKEE IA-HOUSTON MN-CRAWFORD WI-GRANT WI-VERNON WI-RICHLAND WI-
557 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND...SOUTHWESTERN VERNON...NORTHERN GRANT...CRAWFORD...EASTERN
HOUSTON AND NORTHERN ALLAMAKEE COUNTIES UNTIL 630 PM CDT...
AT 554 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WAUKON TO 5 MILES NORTHWEST OF LANCASTER...AND
MOVING NORTH AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LANSING AROUND 605 PM CDT.
NEW ALBIN AND BOSCOBEL AROUND 610 PM CDT.
STODDARD AND BROWNSVILLE AROUND 620 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PRESTON...RED BARN
CAMPGROUND...LOCK AND DAM 9...CROWLEY RIDGE...HARRIS RIDGE...OAK
RIDGE...BOYDTOWN...AND RUSH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE AND NEAR ZERO VISIBILITY ACROSS NORTHEAST
IOWA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR OF THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4339 9161 4385 9159 4317 9018 4316 9021
4321 9033 4319 9042 4270 9042
TIME...MOT...LOC 2256Z 200DEG 51KT 4333 9138 4293 9077
HAIL...<.75IN
WIND...60MPH
$$
HALBACH014
WWUS53 KARX 302305
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT THU MAY 30 2013
IAC005-MNC055-WIC023-043-103-123-302330-
/O.CON.KARX.SV.W.0051.000000T0000Z-130530T2330Z/
ALLAMAKEE IA-HOUSTON MN-CRAWFORD WI-GRANT WI-VERNON WI-RICHLAND WI-
605 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND...SOUTHWESTERN VERNON...NORTHERN GRANT...CRAWFORD...EASTERN
HOUSTON AND NORTHERN ALLAMAKEE COUNTIES UNTIL 630 PM CDT...
AT 559 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LANSING TO 5 MILES WEST OF
FENNIMORE...AND MOVING NORTH AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...PUBLIC. 68 MPH WIND WAS REPORTED IN GUTTENBERG IOWA.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ALBIN AND BOSCOBEL AROUND 610 PM CDT.
STODDARD AND BROWNSVILLE AROUND 620 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MAPLE RIDGE...JOY
HOLLOW...EASTER ROCK...PETERSBURG...VICTORY...RED MOUND...MOUNT
STERLING...FERRYVILLE AND DE SOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4339 9161 4385 9159 4317 9018 4316 9021
4321 9033 4319 9042 4270 9042
TIME...MOT...LOC 2304Z 200DEG 51KT 4344 9132 4304 9071
HAIL...<.75IN
WIND...70MPH
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:07 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 30, 3:07 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT THU MAY 30 2013
.SHORT TERM...(TONIGHT AND FRIDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013
IMMEDIATE CONCERN WILL BE SEVERE THUNDERSTORM/FLASH FLOOD THREAT THIS
EVENING.
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A FAIRLY DEEP/NEGATIVELY
TILTED MID-LEVEL LONG WAVE TROUGH MOVING THROUGH THE CENTRAL PLAINS.
EMBEDDED WITH THIS TROUGH WAS A SHORT WAVE TROUGH EJECTING OUT OF
EASTERN KS/WESTERN MO. THIS WAS KICKING OFF CONVECTION ACROSS THAT
AREA. AHEAD OF THIS SYSTEM...ACROSS OUR AREA...MODERATE/STRONG 850MB
MOISTURE TRANSPORT WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS
IN PRETTY MUCH UNIDIRECTIONAL FLOW THROUGH THE LOWEST 6 KM PER
PROFILER DATA.
EXPECTING CLUSTERS OF THUNDERSTORMS/BOWING SEGMENTS TO LIFT THROUGH
THE AREA INTO THIS EVENING. WILL ALSO HAVE TO KEEP AN EYE ON
TORNADIC THUNDERSTORMS WITH IMPRESSIVE HELICITY IN PLACE WITH
NEGATIVELY TILTED SURFACE TROUGH//GOOD TURNING IN THE LOWEST 3KM//
PUSHING THROUGH. EXPECTING SEVERE THREAT TO LAST UNTIL 9 PM...THEN
SIMMERING DOWN AFTERWARDS WITH THE PASSAGE OF THIS TROUGH AND
MOISTURE TRANSPORT SHIFTING EAST OF THE AREA.
WITH A VERY MOIST AIRMASS IN PLACE AND RELATIVELY HIGH MELTING
LEVEL...LOOK FOR THE LIKELIHOOD OF TORRENTIAL DOWNPOURS FROM ANY
GIVEN THUNDERSTORM. THIS WILL NO DOUBT LEAD TO MORE HYDROLOGY ISSUES
WHICH IS COVERED IN THE HYDROLOGY SECTION BELOW.
ON FRIDAY...LOOK FOR A COLD FRONT TO PUSH EAST OUT OF THE PLAINS
INTO THE UPPER MISSISSIPPI RIVER REGION. HOWEVER...MODELS ARE TAKING
BETTER 925-850MB MOISTURE TRANSPORT EAST AND SOUTH OF THE AREA. AS
SUCH...TAILORED SHOWER THUNDERSTORMS PROBABILITIES FROM LIKELY
ACROSS NORTHEAST IA INTO CENTRAL WI AND 50-55 POPS OVER THE REST OF
THE AREA. OTHERWISE...LOOK FOR HIGHS RIGHT AROUND NORMAL IN THE
70S.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013
FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...WILL SEE THE CLOSED LOW OVER
THE DAKOTAS MOVE THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION.
STEEP LAPSE RATES UNDER THE COOL CYCLONIC FLOW ALOFT WILL CONTINUE
TO PRODUCE SHOWER AND THUNDERSTORM CHANCES. HIGH PRESSURE WILL THEN
BUILD INTO THE REGION SUNDAY THROUGH MONDAY FINALLY FOR A PERIOD OF
DRY WEATHER. LOOK FOR COOLER HIGHS SUNDAY AND MONDAY IN THE 60S.
THIS DRY PERIOD WILL BE BRIEF THOUGH AS MODELS SHOWING GOOD
CONSISTENCY IN BRINGING YET ANOTHER LOW PRESSURE SYSTEM AND
ASSOCIATED SHOWER/THUNDERSTORM CHANCES FROM SOUTHERN CANADA AND THE
NORTHERN PLAINS INTO THE REGION TUESDAY THROUGH THURSDAY. COOLER
THAN NORMAL TEMPERATURES WILL ALSO RESULT WITH HIGHS CONTINUING
MAINLY IN THE 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED
AT 1225 PM CDT THU MAY 30 2013
FORECAST THIS PERIOD REMAINS DIFFICULT...ESPECIALLY THIS AFTERNOON
AND EVENING. ANOTHER ROUND OF MORE WIDESPREAD SHRA/TSRA EXPECTED TO
SPREAD ACROSS THE TAF SITES THIS AFTERNOON/EVENING WITH PERIOD OF
MVFR CIGS AND IFR/MVFR VSBYS IN STRONGER STORM CORES. GENERALLY LEFT
TSRA MENTION IN TAFS FOR THIS AFTERNOON AS VCTS AND CB DUE TO
UNCERTAINTIES OF THE TIMING AND TSRA PASSING OVER A TAF SITE. PLAN
ON TAF UPDATES AS CONVECTION MODE/TIMING BECOME CLEARER THRU THE
AFTERNOON.
TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA THIS AFTERNOON FOR
SOUTH WINDS 15-20KT G25-30KTS. GRADIENT RELAXES A BIT TONIGHT BUT
WIND LOOK TO REMAIN SOUTH 10-15KTS...FOR GOOD BOUNDARY LAYER
STIRRING/MIXING TO LIMIT BR FORMATION. ONCE THE MID LEVEL TROUGH
AXIS PASSES TONIGHT...SFC TO MID LEVEL FLOW SWINGS A BIT MORE
SOUTHWEST...BRINGING SOME SLIGHTLY DRIER AIR INTO THE AREA.
GENERALLY SCT030 CLOUDS EXPECTED LATER TONIGHT/FRI MORNING BEHIND
THIS PASSING FEATURE.
&&
.HYDROLOGY...THIS AFTERNOON INTO TONIGHT
ISSUED AT 307 PM CDT THU MAY 30 2013
HEAVY RAINFALL RESULTED FROM THUNDERSTORMS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS OF 2 TO 3 INCHES REPORTED ACROSS
PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN. LOCALLY HIGHER AMOUNTS OF 4 INCHES WERE ALSO REPORTED IN
NORTHEAST IOWA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED
ACROSS THE AREA THROUGH THIS EVENING...WHICH COULD LEAD TO FLASH
FLOODING. DUE TO ALREADY SATURATED SOILS...RUNOFF WILL LIKELY
PRODUCE FLOODING ISSUES. ALSO...AREA RIVERS WILL LIKELY CONTINUE TO
SEE RISES AND POSSIBLE FLOODING WITH ANY ADDITIONAL RAINFALL. HAVE
THEREFORE CONTINUED THE FLASH FLOOD WATCH INTO TONIGHT FOR AREAS
MAINLY ALONG AND SOUTH OF I-94.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ032>034-041-042-
053>055-061.
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DASHazardous weather outlook, May 30, 12:01 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1201 PM CDT THU MAY 30 2013 WIZ017-029-043-044-311100- ADAMS-CLARK-JUNEAU-TAYLOR- 1201 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE. THIS COULD RESULT IN FLASH FLOODING OR RIVER FLOODING. A FEW OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH ISOLATED CHANCES SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. SOME RIVERS AND STREAMS COULD RUN HIGH THROUGH THE WEEKEND. THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MANLY BETWEEN 2 PM AND 7 PM. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041- 042-053>055-061-311100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 1201 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO WESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ALONG WITH SEVERAL AREAL FLOOD AND RIVER FLOOD WARNINGS. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE. THIS COULD RESULT IN MORE FLASH FLOODING OR RIVER FLOODING. A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING...WITH DAMAGING WINDS...ISOLATED TORNADOES AND THE HEAVY RAINS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH ISOLATED CHANCES SATURDAY AFTERNOON. THERE WILL BE A SMALL SEVERE THREAT FRIDAY...MOSTLY FOR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE THREATS. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY BETWEEN 2 PM AND 7 PM. SPOTTERS MAY BE NEEDED AGAIN ON FRIDAY OVER PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/RIECK/RRS
In the hours before
Local storm report, May 30, 4:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 4 NW BIG FLATS 44.16N 89.86W
05/30/2013 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0416 PM TSTM WND DMG ADAMS 43.56N 92.72W
05/30/2013 MOWER MN 911 CALL CENTER
TREES AND POWER LINES DOWN
0427 PM TSTM WND DMG 4 SW GRAND MARSH 43.86N 89.77W
05/30/2013 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
SHEASpecial weather statement, May 30, 4:41 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 441 PM CDT THU MAY 30 2013 IAZ011-029-030-WIZ053>055-061-302345- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON- 441 PM CDT THU MAY 30 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN... AT 436 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CEDAR RAPIDS TO NEAR THE QUAD CITIES...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL MOVE INTO NORTHEAST IOWA BETWEEN 500 AND 515 PM...AND SOUTHWEST WISCONSIN BETWEEN 515 AND 530 PM. WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER. LOCATIONS THAT MAY BE AFFECTED INCLUDE... OELWEIN...MAYNARD...FAYETTE...ARLINGTON...WEST UNION AND STRAWBERRY POINT...VIROQUA...RICHLAND CENTER...LANCASTER...CUBA CITY...LANSING...HARPERS FERRY...BOSCOBEL A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
Local storm report, May 30, 4:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG ADAMS 43.96N 89.82W
05/30/2013 ADAMS WI 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
SHEALocal storm report, May 30, 5:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST EDGEWOOD 42.65N 91.40W
05/30/2013 E50 MPH CLAYTON IA FIRE DEPT/RESCUE
NEARLY ZERO VISIBILITY WITH HEAVY RAIN
&&
SHEALocal storm report, May 30, 5:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 4 W GOTHAM 43.21N 90.38W
05/30/2013 RICHLAND WI EMERGENCY MNGR
TREES DOWN NEAR COUNTY LINE
&&
SHEALocal storm report, May 30, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST LUANA 43.06N 91.46W
05/30/2013 E55 MPH CLAYTON IA LAW ENFORCEMENT
0543 PM TSTM WND GST 5 SE GARNAVILLO 42.82N 91.17W
05/30/2013 E60 MPH CLAYTON IA FIRE DEPT/RESCUE
ALONG HIGHWAY 52
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:28 PM CDT | River Flood Warning | ARX | Clayton | 4 days |
| May 29, 8:28 PM CDT | River Flood Warning | ARX | Clayton | 4 days |
| May 29, 8:28 PM CDT | River Flood Warning | ARX | Allamakee | 3 days |
| May 29, 9:18 PM CDT | Areal Flood Warning | ARX | Chickasaw | 12 hr |
| May 29, 10:27 PM CDT | Flash Flood Warning | ARX | Floyd, Howard, Mitchell | 8 hr |
| May 29, 10:43 PM CDT | Areal Flood Warning | ARX | Howard, Winneshiek | 10 hr |
| May 30, 12:03 AM CDT | Areal Flood Warning | ARX | Clayton | 9 hr |
| May 30, 12:20 AM CDT | Areal Flood Warning | ARX | Allamakee, Clayton, Winneshiek | 9 hr |
| May 30, 1:23 AM CDT | Areal Flood Warning | ARX | Floyd, Howard, Mitchell | 8 hr |
| May 30, 2:01 AM CDT | Areal Flood Warning | ARX | Fayette | 7 hr |
| May 30, 9:06 AM CDT | Areal Flood Warning | ARX | Clayton, Fayette | 7 hr |
| May 30, 10:50 AM CDT | River Flood Warning | ARX | Allamakee, Clayton | 72 hr |
| May 30, 5:06 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton | 54 min |
| May 29, 7:02 PM CDT | Flash Flood Warning | ARX | Clark, Jackson, Monroe | 8 hr |
| May 29, 7:09 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 66 min |
| May 29, 8:40 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 6 days |
| May 29, 11:18 PM CDT | Areal Flood Warning | ARX | La Crosse | 10 hr |
| May 30, 1:36 PM CDT | Tornado Warning | ARX | Clark, Jackson | 24 min |
| May 30, 2:21 PM CDT | Tornado Warning | ARX | Clark | 24 min |
| May 30, 2:26 PM CDT | Tornado Warning | ARX | Grant | 49 min |
| May 30, 3:08 PM CDT | Tornado Warning | ARX | Richland | 37 min |
| May 30, 3:38 PM CDT | River Flood Warning | ARX | Jackson | 37 hr |
| May 30, 3:40 PM CDT | Tornado Warning | ARX | Adams, Juneau | 35 min |
| May 30, 3:50 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 55 min |
| May 30, 4:33 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 42 min |
| May 30, 6:23 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Richland, Trempealeau, Vernon | 67 min |
| May 29, 11:01 PM CDT | Flash Flood Warning | ARX | Fillmore, Mower | 7 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.